Alert archive / Idaho / Lake Wind Advisories in 2009
Lake Wind Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Sep 14, 2009, 3:31 AM MDT. It took effect at Sep 14, 2009, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2009, 3:31 AM MDT (09:31 UTC)
- In effect from
- Sep 14, 2009, 12:00 PM MDT
- Expired
- Sep 14, 2009, 7:59 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 140931 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MDT MON SEP 14 2009 IDZ021-142200- /O.NEW.KPIH.LW.Y.0021.090914T1800Z-090915T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 331 AM MDT MON SEP 14 2009 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. BREEZY WINDS ARE EXPECTED TO TURN SOUTH SOUTHWEST AT 15 TO 20 MPH ON AMERICAN FALLS RESERVIOR THIS AFTERNOON AND EVENING...CREATING A HAZARD FOR SMALL BOATS. WINDS WILL DIMINISH IN THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
000 WWUS75 KPIH 142001 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT MON SEP 14 2009 IDZ021-150300- /O.CON.KPIH.LW.Y.0021.000000T0000Z-090915T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 201 PM MDT MON SEP 14 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... BREEZY WINDS ARE EXPECTED TO TURN SOUTH SOUTHWEST AT 15 TO 20 MPH ON AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING...CREATING A HAZARD FOR SMALL BOATS. WINDS WILL DIMINISH IN THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS75 KPIH 150159 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 759 PM MDT MON SEP 14 2009 IDZ021-150300- /O.CAN.KPIH.LW.Y.0021.000000T0000Z-090915T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 759 PM MDT MON SEP 14 2009 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA. THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Sep 14, 3:16 AM MDT, 15 minutes earlier.
Area forecast discussion, Sep 14, 3:16 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 316 AM MDT MON SEP 14 2009 .DISCUSSION...A BAND OF SHOWERS CONTINUES TO MOVE ACROSS THE UTAH BORDER THIS MORNING AS MOISTURE BUILDS INTO THE AREA UNDER SOUTH- SOUTHWEST FLOW. UPPER TROUGH MOVING ONSHORE OVER NORTHERN CALIFORNIA WILL HEAD EAST TODAY INTO NORTHERN NEVADA. THIS SYSTEM DIRECTS A SURGE OF MOISTURE FROM THE SOUTH INTO EASTERN IDAHO LATE THIS MORNING. MODELS CUT OFF THE UPPER LOW THIS AFTERNOON NEAR THE NV/UT BORDER THEN STALLS IT OVER NORTHERN UTAH OVERNIGHT. INSTABILITY SUGGESTS THE DEVELOPMENT OF THUNDERSTORMS ALONG WITH SHOWERS...WITH THE GREATEST POTENTIAL IN THE SOUTHERN HALF OF THE FORECAST AREA. CONVECTION IS EXPECTED TO REMAIN BELOW SEVERE LEVELS...WITH SMALL HAIL AND GUSTS TO 50 MPH POSSIBLE WITH THE STRONGEST STORMS. PRECIPITABLE WATER AMOUNTS JUST UNDER AN INCH WILL ALLOW QUARTER-INCH RAINFALL POSSIBLE WITH SHOWERS AND STORMS. ELSEWHERE...ISOLATED THUNDERSTORMS WILL MIX WITH SCATTERED SHOWERS. ACTIVITY WILL CONTINUE OVERNIGHT AS THE LOW STALLS TO THE SOUTH AND A SECOND SURGE OF MOISTURE ROTATES INTO SOUTHEAST IDAHO LATE TONIGHT. BY TUESDAY THE LOW BEGINS DRIFTING DUE SOUTH WHICH WILL FOCUS THE BEST PRECIPITATION CHANCES IN THE SOUTHERN HALF OF THE STATE. DRIER AIR MAKES A RETURN TUESDAY NIGHT WITH THE LOW DROPPING INTO THE FOUR CORNERS REGION AND A TILTED RIDGE POKING INTO THE NORTHERN ROCKIES. MODELS KICK A FEW WAVES INTO THE NORTHWEST...HOWEVER THESE SYSTEMS ARE GENERALLY EXPECTED TO STAY NORTH AND EAST OF THE FORECAST AREA. WINDS CONTINUE TO BE BREEZY OUT OF NORTH-SOUTH CANYONS THIS MORNING. WITH THE UPPER LEVEL SYSTEM MOVING INTO NEVADA TODAY...WINDS WILL PICK BACK UP THIS AFTERNOON. EXPECT SOUTHERLY WINDS TO TURN MORE SOUTH-SOUTHWESTERLY AND BECOME BREEZY AGAIN THIS AFTERNOON. THEREFORE WILL ISSUE A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR. HANKO && .AVIATION...AN UPPER TROF OVER THE W COAST WILL MOVE EAST AND CLOSE OFF OVER NRN NV BY EVENING. THIS SYSTEM WILL PUSH MSTR INTO ID RESULTING IN SCT TSTMS TODAY AND TONIGHT. SOME TSTMS MAY PRODUCE GUSTY WINDS AND AREAS OF BLOWING DUST THIS AFTN AND EARLY EVE. OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL. HEDGES && .FIRE WEATHER...AN UPPER LEVEL SYSTEM OVER THE WEST COAST THIS MORNING WILL DEVELOP INTO A CLOSED LOW OVER NORTHERN NEVADA BY EVENING. THIS SYSTEM WILL PUSH MORE MOISTURE INTO THE GREAT BASIN/ NORTHERN ROCKIES TODAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THIS MORNING WILL INCREASE TO SCATTERED THIS AFTERNOON AND EVENING... MAINLY OVER THE MOUNTAINS. CURRENT FIRE WEATHER WATCH WILL BE REEVALUATED THIS MORNING CONCERNING LIGHTNING POTENTIAL. AIMASS PROFILES SHOWING INCREASING LOW LEVEL MOISTURE...SO WETTING RAINFALL IS MORE LIKELY THIS AFTERNOON THROUGH TUESDAY. THE UPPER LOW MOVES ONLY AS FAR AS CENTRAL UTAH BY TUESDAY EVENING...SO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT TUESDAY AFTERNOON AND EVENING. THE UPPER LOW MOVES OUT OF THE AREA BY WEDNESDAY...RETURNING THE AREA TO DRY CONDITIONS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ021. FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR IDZ412. &&
Hazardous weather outlook, Sep 13, 2:41 PM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 241 PM MDT SUN SEP 13 2009 IDZ017>025-031-032-141200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 241 PM MDT SUN SEP 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS WILL CONTINUE FROM THE SOUTHWEST 15 TO 20 MPH WITH HIGHER GUSTS THIS AFTERNOON ON THE AMERICAN FALLS RESERVOIR. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING IN THE HIGHER ELEVATIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTH CENTRAL HIGHLANDS MONDAY AFTERNOON AND EVENING FOR THUNDERSTORMS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION ON MONDAY AS AN UPPER LEVEL LOW MOVES INTO NORTHERN NEVADA. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA MONDAY AND MONDAY NIGHT. THE LOW MOVES SOUTHWARD ON TUESDAY...WITH SCATTERED TO ISOLATED SHOWERS AND STORMS POSSIBLE. DRIER WEATHER RETURNS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 43 min |
| Sep 14, 8:40 AM MDT | Red Flag Warning | PIH | 10 hr | |
| Sep 14, 1:10 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Oneida | 35 min |
| Sep 14, 1:52 PM MDT | Special Weather Statement | PIH | Bannock, Oneida, Power | 38 min |
| Sep 14, 2:34 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville | 56 min |
| Sep 14, 2:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bingham, Caribou, Power | 3 hr |
| Sep 14, 3:43 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison, Teton | 62 min |
| Sep 14, 3:59 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Butte, Clark, Fremont, Jefferson, Madison and 1 more | 46 min |
| Sep 14, 4:23 PM MDT | Special Weather Statement | PIH | Teton | 52 min |
| Sep 14, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson, Madison | 43 min |
Nearby
Lake Wind Advisories in Idaho, 2009Every lake wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.